Oklahoma, 2010

Winter Weather in Oklahoma, February 3 to 4, 2010

February 3 to 4, 2010 · NWS OUN · 5 events in 5 counties and zones

A large storm system moved well southwest and south of Oklahoma, but a significant wave rotating around the system moved over Oklahoma. Precipitation began on the 3rd, mainly in the form of rain.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A large storm system moved well southwest and south of Oklahoma, but a significant wave rotating around the system moved over Oklahoma. Precipitation began on the 3rd, mainly in the form of rain. However, as the storm system neared the state, temperatures dropped to or just below freezing, supporting a change from rain to wet snow over western and northwest Oklahoma late on the 3rd and early on the 4th. The snow accumulated mainly on grassy surfaces, with some snow reported on elevated surfaces. No travel problems were reported with the snowfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 3, 5:46 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 3, 5:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED FEB 3 2010

.AVIATION...
00Z TAFS...WE HAVE FAIRLY LOW CONFIDENCE REGARDING TIMING OF EXACT
CIG/VSBY CHANGES OVERNIGHT INTO TOMORROW MORNING. ALSO...
VISIBILITY WILL BE A LITTLE LOWER THAN FORECAST IF MORE SNOW
THAN ANTICIPATED MANAGES TO MIX WITH THE RAIN. LIFR VSBY LATE
TONIGHT IS FAIRLY HIGH CONFIDENCE AT KGAG AND LOW CONFIDENCE EVERYWHERE
ELSE. IFR CONDITIONS AT BEST ARE EXPECTED DURING THE DAY THURSDAY
AT ALL TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 303 PM CST WED FEB 3 2010/

DISCUSSION...
RAIN IS SPREADING SLOWLY NORTHEAST THIS AFTERNOON... AHEAD OF A
SUBSTANTIAL STORM SYSTEM. SURFACE TEMPERATURES ARE VERY NEAR
FREEZING OVER APPROXIMATELY THE NORTHWEST HALF OF OUR FORECAST
AREA. AS THE ATMOSPHERE MOISTENS FURTHER TONIGHT... THERE IS A
GOOD CHANCE THAT VERTICAL TEMPERATURE PROFILES WILL BEGIN TO
SUPPORT SNOW ACROSS OUR FAR NORTHWESTERN COUNTIES... AND PERHAPS A
MIX FARTHER SOUTH. SOME ACCUMULATION REMAINS LIKELY IN THE FAR
NORTH... BUT AMOUNTS ARE EXTREMELY UNCERTAIN... DUE TO THE
MARGINAL NATURE OF THE TEMPERATURE PROFILE AND THE RELATIVELY HIGH
QUANTITY OF PRECIPITATION EXPECTED. ASSUMING SNOW DOES OCCUR... IT
IS LIKELY TO BE OF THE VERY WET VARIETY... AND WILL MAINLY
ACCUMULATE ON ABOVE-THE-GROUND SURFACES... INCLUDING GRASS...
BRIDGES... ETC. DUE TO THE POSSIBILITY OF TRAVEL PROBLEMS... WE
HAVE ELECTED TO ISSUE A WINTER WEATHER ADVISORY FROM TONIGHT
THROUGH THURSDAY.

LITTLE CHANGE IS EXPECTED TOMORROW... AS TEMPERATURES REMAIN
NEARLY STEADY... AND PRECIPITATION CONTINUES IN A VERY MOIST
ATMOSPHERE WITH CONTINUING LIFT.

THE PRECIPITATION SHOULD BEGIN TO DIMINISH LATE TOMORROW IN THE
WEST... AND SLOWLY END FROM WEST TO EAST THURSDAY NIGHT INTO
FRIDAY.

COLD HIGH PRESSURE WILL BUILD SOUTH INTO THE SOUTHERN PLAINS THIS
WEEKEND... AND ANOTHER STORM SYSTEM IS EXPECTED TO ARRIVE AROUND
SUNDAY. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR SNOW... AGAIN
MAINLY ACROSS THE NORTHERN 2/3 OF OUR FORECAST AREA. AN EVEN
COLDER AIRMASS THEN ARRIVES FOR MONDAY... AND WILL REMAIN OVER THE
REGION AT LEAST THROUGH MID-WEEK. THERE ARE MODEL INDICATIONS OF
ADDITIONAL SNOW TOWARD THE END OF THE WEEK... BUT THAT IS BEYOND
THE RANGE OF THIS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  33  37  32  41 /  90  90  50  20
HOBART OK         31  34  32  42 /  90  70  40  10
WICHITA FALLS TX  37  39  35  49 / 100  70  30  10
GAGE OK           31  34  25  40 /  80  70  40  10
PONCA CITY OK     34  40  31  40 /  60 100  70  30
DURANT OK         38  38  36  45 /  90  90  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     THURSDAY FOR OKZ004>006-009-010.

TX...NONE.
&&

24/03/03
TAYLOR
Hazardous weather outlook, Feb 3, 5:33 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CST WED FEB 3 2010

OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
533 PM CST WED FEB 3 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
COOL AND STABLE AIR WILL REMAIN IN PLACE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT INTO THURSDAY NIGHT.  MOST OF THE PRECIPITATION
ASSOCIATED WITH THIS SYSTEM WILL FALL AS A COLD RAIN.  HOWEVER...
RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS NORTHWEST OKLAHOMA. SOME
ACCUMULATION IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
ACCUMULATING SNOW WILL REMAIN POSSIBLE ON THURSDAY... MOST LIKELY
OVER NORTHWESTERN OKLAHOMA. A WINTER WEATHER ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR DETAILS.

COLDER AIR WILL FILTER INTO THE SOUTHERN PLAINS SUNDAY INTO
MONDAY.  THE COLD AIR WILL COMBINE WITH AN UPPER LEVEL SYSTEM
TO BRING A CHANCE OF SNOW OR RAIN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Roger Mills

When
February 3, 7:00 PM CST to February 4, 7:00 AM CST
Where
Roger Mills forecast zone
Reported by
Emergency Manager
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Two to three inches of snow accumulated across the county, including three inches measured at Crawford.

Winter Weather, Beckham

When
February 3, 7:00 PM CST to February 4, 7:00 AM CST
Where
Beckham forecast zone
Reported by
Emergency Manager
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Two to three inches of snow accumulated across the county, including two inches reported near Elk City.

Winter Weather, Custer

When
February 3, 7:00 PM CST to February 4, 5:00 AM CST
Where
Custer forecast zone
Reported by
Emergency Manager
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

Winter Weather, Dewey

When
February 3, 7:00 PM CST to February 4, 5:00 AM CST
Where
Dewey forecast zone
Reported by
Emergency Manager
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Snowfall accumulations averaged around three inches over the western portion of the county, including three inches near Vici, and one inch over the central and eastern portion of the county.

Winter Weather, Blaine

When
February 3, 11:00 PM CST to February 4, 6:00 AM CST
Where
Blaine forecast zone
Reported by
Emergency Manager
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Up to one inch of snow accumulated across the county.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217343, 217344, 217346, 217347, 217345.